There was an error in this gadget

Wednesday, August 10, 2011

Seroquel Suicide

I was not feeling well physically and emotionally. I felt out of balance. I would fluctuate between feeling helpless, sad, anxious and irritable, to feelings of optimism, coupled with racing thoughts and an inability to concentrate. I am a wife and mother of four wonderful children and I tried to suck it up...if Mama ain't happy, ain't nobody happy.

I improved my diet, exercised and took vitamins and supplements but nothing helped me to feel better.

I finally decided that I needed the help of a professional and made an appointment with a Psychiatrist. I explained my symptoms to him and was diagnosed as Bipolar Type 2.

The signs and symptoms of  Bipolar II disorder can be viewed at:
http://www.mayoclinic.com/health/bipolar-disorder/DS00356/DSECTION=symptoms

Well, this diagnosis really freaked me out. I was not "crazy!!!" But I knew that I did not want to continue to live with the sometimes debilitating symptoms I was experiencing so I decided to keep an open mind. The doctor decided to put me on 100 mg of Seroquel and would then increase the dose to 200 mg. Looking back I realize that at no time did he discuss the side effects of the drug which I feel was very negligent. When administering this potentially dangerous medication it was his responsibility to sit with me and discuss what I may expect and what to watch out for. This medical professional is treating patients who suffer from mental illness. There is a significant possibility that a patient like myself who is suffering from depression, anxiety, racing thoughts and an inability to concentrate may not read the leaflet attached to the medication or go online to do further research.  But I guess my 45 minutes was up and he had to get on to his next patient.

I read the leaflet attached to the med and went online to research it...scarey !!!!!!!

According to AstraZeneca (the makers of Seroquel) some of the side effects are as follows: Increased risk of suicidal thoughts or actions, high blood sugar and diabetes, increase in triglycerides and LDL, feeling dizzy or lightheaded upon standing, decreases in white blood cells (which can be fatal), tardive dyskinesia, weight gain, rapid heart beat, disturbance in speech or language, drowsiness.
http://www.seroquelxr.com/
Now you can understand why it was scarey to take this medication. So I made an informed decision to start taking Seroquel with an "it can't happen to me" mindset.

I took it before bedtime and it really knocked me out. In the morning I was extremely groggy and my speech was slurred. It was very upsetting for my family to see me this way. I explained that it was a side effect of Seroquel and would soon taper off which it did. 

I started feeling better...more balanced. Most of my symptoms subsided...yea !!!!! It felt good to feel good. Then my psychiatrist increased the dose to 200 mg. I asked him why he had to do this and was told that 200 mg was the optimum dose for me. Well OK

I started to feel very very sick. Rapid heartbeat (my pulse was 105 and is usually in the 70s), extreme agitation, nausea, confusion, twitching, fight or flight. I spoke with my doctor and told him how I was feeling and he told me that maybe I needed counseling. OMG he seriously said that. I wish that at that point I would have gone to the hospital and maybe someone would have recognized that my symptoms were directly related to Seroquel use. My family and I could have been spared the trauma and tragedy that was about to be slammed upon us.

One Saturday three weeks ago my husband and I were saying that this is one of the most exciting times of our lives. Among the many things to rejoice we were starting a business with great potential for success. At 5pm we met with a web developer to get a website built. I had to leave the meeting early to take our daughter to a party. Then fast forward to me that evening in my bathroom swallowing massive amounts of pills. Looking back I felt like I was in a trance, but that's not quite right, I really didn't feel anything, I was just doing it!! The next thing I remember was looking over and seeing a dark shadow sitting in the corner which turned out to be my husband. I heard him say to me, "Do you know where you are? You are at the hospital in ICU." 

My husband found me lying on my back on the bathroom floor. I was blue, had thrown up and was literally drowning in my own vomit. I was barely breathing. He told the kids to call 911 and started doing CPR. Then the house was filled with paramedics, fire fighters and police. Terrible, terrible that my family had to witness this. My son said he saw my arm and it was blue. He later told me that it looked like a dead arm but that it couldn't be because it was his mom's arm.

I was taken to the hospital to ICU with a slim chance of survival. My husband was told that if I did survive there was a good possibility that I would suffer from brain and/or heart damage. Needless to say the waiting was agonizing for my loved ones. Two days later I regained consciousness and my first foggy thought was, "How did I get here?" The tests performed proved that I did not have any of the physical damage suspected but the emotional damage is beyond words.

I was then put on a 72 hour hold and transferred to a psych hospital.  I felt like I was living someone else's life. How did this happen? Why did this happen? There was no reason, no motivation, no catalyst. This was not me. I did not do this. Yet here I was in a mental hospital, super groggy and foggy, terrible pain, angry, confused, disgusted, ashamed. 

Going home was bittersweet. Ecstatic to be back with my sweet family but extremely painful to face them with what I had done. My young daughter asked me, "Why were you so unhappy Mommy? Why did you want to leave me?" I wasn't and I didn't. We are moving on with the strength of our love for one another but I can't help to have a heart wrenching pain that this will be remembered as the summer that Mom tried to commit suicide.

3 comments:

  1. I just published and article about the death toll Seroquel is taking on our soldiers. Most drugs made after 1970 are dangerous. Most doctors suck. The leading cause of death and injury in the US is the medical industry. May they all burn in filthy hell.

    Seroquel Kills More Soldiers Than Combat

    ReplyDelete
  2. Quetiapine (serquel) is absolutely the most harmful pill ever !!!! This pill took my baby brothers life at 22 years old. He use to have chronic back pain due to nerve damage so he went to the hospital and told them the pain hurts so much he feel like killing himself of course he didn't mean literally but they took it as if he he did and send him to the mental hospital. They gave him serquel but we took him out the same day. He never touched the pills but everyone kept telling him to take it because we did figure out he had depression because he would isolate himself from everybody he was saying off the wall things. But I guess he been taking it and took too much. The day of his death he been taking the pill through the the night and morning of his death. Before he went in the bath tub he took half a pill when in the bath and died. He got knocked out n drowned. Now I'm talking about a man who believes in GOD who is respectful and very likeable. For him to suffer like this is very hurtful to know that this happen to my baby brother kills me . It's very painful u don't know wat someone is going thru in the inside or wat can trigger someone . I honestly don't think he did this on purpose bc he was anti suicide. He always told my mother 2 not take her xnax pills bc it will kill her and he always try to give her advice. He always talked about GOD. So in my understanding that pill is here to destroy off the population. They took my brother out.

    ReplyDelete
  3. He only took those pills the week of his death. To me I feel like they enhance ur feelings or make u feel differently, makes ur mind believe something that isnt. I miss my brother I miss everything about him. It hurts that this happen to him n that they never really gave him a diagnosis. They just gave him the pill. That pill is the devil pls whoever is reading this think twice on taking quetiapine l. I would rather seek therapy and go natural have someone to talk to seek GOD. Please do not touch that pill. Missing u so much bro missing u always. This happen in 2015 it's still fresh only been 3 months today. My brother did not mean to kill himself he did not that pill plays mind games n my brother was very strong minded so that pill is dangerous pls listen u guys. It' the devil!!!

    ReplyDelete